Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
That Aint Hay

Why Do Some Dermatologists Say No Moisturizer...?

Recommended Posts

I have noticed in some rare occasions, including mine, that dermatologists recommend to patients that they do not use a moisturizer while on drying medications such as Tazorac/Retin A/Differin, etc.

This always seemed odd to me considering in a lot of these medication's websites they stress the use of moisturizer due to peeling and irritation.

I am just wondering if anyone out there knows a good technical or scientific reason that some dermatologists are against moisturizer...? My derm was very passionate about this and made it seem like using a moisturizer would end up causing me harm.

I know everyone's face is different, but my face is definately one that dries out easier yet I maintain to stay away from moisturizer due to my instructions and although I have to deal with some dead skin I am indeed preventing new acne (on tazorac)... I guess I am just curious as to why moisturizer would make this process worse off when I wish I could use it for the dryness....?

:confused:

Hope everyone is well.

Share this post


Link to post
Share on other sites

All I can think is that so many moisturizers contain comedogenic ingredients and many people are not well-informed (don't thoroughly check ingredient lists). Also, some people truly don't need one even when using topical treatments. If you are really dry and do need a moisturizer, check every ingredient against lists like these:

http://www.dermaxime.com/acne-comedogenic-ingredients.htm

http://www.zerozits.com/Articles/acnedetect.htm

Personally, I use watered down vegetable glycerin with great success (one drop of glycerin in my palm and then 10 or so drops of warm water, then tap onto face) when I need it. I haven't had success with any moisturizers sold as such.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×